Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 222, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 18, 2003, 4:11 AM CDT for Macon County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 4:11 AM CDT (09:11 UTC)
- Expired
- Jul 18, 2003, 5:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Macon County, IL
The radar
The Lincoln radar (KILX), 37 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2256 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 180911 SVRILX ILC115-181015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 411 AM CDT FRI JUL 18 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN CENTRAL ILLINOIS * UNTIL 515 AM CDT * AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WARRENSBURG...OR ABOUT 9 MILES NORTHWEST OF DECATUR...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISTOWN FORSYTH OREANA DECATUR MACON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4004 8907 3991 8916 3968 8900 3997 8880 $$ EH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:00 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 18, 3:00 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT FRI JUL 18 2003 FRONTAL BOUNDARY ACROSS NORTHERN ILLINOIS EARLY TODAY IS EXPECTED TO MOVE INTO SOUTHERN ILLINOIS THIS EVENING. ELEVATED CONVECTION...FED BY WESTERLY LOW-LEVEL JET...CONTINUES TO DEVELOP OVERNIGHT. GFS HANDLES THE QPF FIELDS BEST WITH THIS EARLY MORNING RAINFALL...AND WL CONTINUE TO HIGHLIGHT EASTERN AREAS FOR POTENTIAL OF HEAVY RAINFALL INTO EARLY AFTERNOON. THUNDERSTORM CHANCES CONTINUE ACROSS THE REMAINDER OF CENTRAL ILLINOIS WITH THE PASSAGE OF THE SURFACE FRONT. BELIEVE ETA HAS BETTER HANDLE ON THE MOVEMENT OF THE FRONT. LIKE ITS SLOWER FRONT DEPICTION...AS NUMEROUS WAVES ALONG THE FRONT LIKELY TO KEEP IT FROM MOVING THROUGH AS QUICKLY AS GFS SUGGESTS. THIS KEEPS CHANCE OF THUNDER IN SOUTHEAST THROUGH EARLY EVENING. NEXT WAVE TO BRING PRECIPITATION CHANCES TO CENTRAL ILLINOIS LATER SUNDAY. MODELS IN AGREEMENT THAT THE MAIN FRONT TO MOVE THROUGH DURING THE DAY MONDAY. BEFORE THIS...FEATURES ENHANCING PCPN CHANCES MORE DIFFUSE. AFTER THE FRONTAL PASSAGE MONDAY...00Z GFS RUN IN GOOD AGREEMENT WITH PREVIOUS CYCLE THAT LONGWAVE TROF WILL DIG OVER THE GREAT LAKES REGION...BRINGING COOLER SUMMERTIME TEMPS TO REGION. WAS TEMPTED TO BRING LOW DAYTIME PCPN CHANCES INTO FORECAST WITH COLD TEMPS ALOFT. SURROUNDING OFFICES DRY AND CHANCES FAIRLY LOW...SO LEFT OUT FOR NOW. ONLY MINOR TWEEKS TO TEMPERATURE FORECASTS. .ILX...NONE. PLAHMER
Hazardous weather outlook, Jul 17, 11:50 AM CDT, 16 hours 21 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1150 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT ACROSS PARTS OF CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND POSSIBLY AND ISOLATED TORNADO. THE PRIMARY LOCATION WILL BE MAINLY ALONG AND NORTH OF A JACKSONVILLE TO DANVILLE LINE. A COLD FRONT WILL MOVE THROUGH PARTS OF CENTRAL ILLINOIS TONIGHT. THIS COLD FRONT WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A RISK FOR SEVERE WEATHER ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON FRIDAY AS A COLD FRONT CONTINUES TO MOVE ACROSS ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT AREA WILL BE MAINLY ALONG AND SOUTH OF A TAYLORVILLE TO PARIS LINE. ANOTHER SYSTEM WILL APPROACH ILLINOIS ON MONDAY AND PROVIDE FOR A CHANCE FOR STRONG THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS LATE SUNDAY INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO THE OVERNIGHT ACROSS PARTS OF CENTRAL ILLINOIS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. SMITH
In the hours before
Special weather statement, Jul 18, 3:04 AM CDT, 1 hour 7 minutes before
ILZ027>031-036>038-041>046-180830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 304 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 755 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT FOR PORTIONS OF CENTRAL ILLINOIS HAS EXPIRED. THIS INCLUDED AREAS AROUND GALESBURG...PEORIA...BLOOMINGTON...LINCOLN...CHAMPAIGN...AND DANVILLE. THUNDERSTORMS CONTINUE ACROSS THE EASTERN HALF OF ILLINOIS AT 3 AM. WHILE ISOLATED SEVERE WEATHER IS STILL POSSIBLE IN THIS AREA... FLOODING RAIN WILL BE MORE OF A THREAT. FURTHER NORTHWEST...A THREAT OF SEVERE WEATHER MAY DEVELOP AGAIN TOWARD SUNRISE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 63 min |
| Jul 17, 11:48 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 57 min |
| Jul 18, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 35 min |
| Jul 18, 2:01 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 44 min |
| Jul 18, 2:59 AM CDT | Flash Flood Warning | ILX | Champaign | 6 hr |
| Jul 18, 3:22 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 53 min |
| Jul 18, 3:39 AM CDT | Severe Thunderstorm Warning | ILX | Mason | 66 min |
| Jul 18, 4:45 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 60 min |
| Jul 18, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 56 min |
| Jul 18, 5:08 AM CDT | Tornado Warning | ILX | Christian | 52 min |
| Jul 18, 5:17 AM CDT | Severe Thunderstorm Warning | ILX | Mason | 58 min |
| Jul 18, 5:29 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 61 min |
| Jul 18, 5:38 AM CDT | Severe Thunderstorm Warning | ILX | Menard | 37 min |
| Jul 18, 5:41 AM CDT | Tornado Warning | ILX | Shelby | 49 min |
| Jul 18, 5:45 AM CDT | Tornado Warning | ILX | Scott | 45 min |
| Jul 18, 6:00 AM CDT | Tornado Warning | ILX | Christian | 45 min |
| Jul 18, 6:40 AM CDT | Flash Flood Warning | ILX | Christian, Logan | 6 hr |
| Jul 18, 6:45 AM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jul 18, 6:45 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 60 min |
| Jul 18, 7:05 AM CDT | Flash Flood Warning | ILX | Cass, Morgan, Scott | 6 hr |
| Jul 18, 7:07 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 38 min |
| Jul 18, 7:18 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 57 min |
| Jul 18, 8:16 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon, Scott | 59 min |
| Jul 18, 8:50 AM CDT | Flash Flood Warning | ILX | Shelby | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.